CASE REPORT
Year : 2013  |  Volume : 4  |  Issue : 1  |  Page : 257-259

Intraoperative anaphylaxis to ranitidine during cesarean section


Department of Anaesthesiology and Critical Care, Mahatma Gandhi Medical College and Research Institute, Puducherry, India

Correspondence Address:
R Sripriya
Department of Anaesthesiology and Critical Care, Mahatma Gandhi Medical College and Research Institute, Puducherry 607 402
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0976-9668.107321

Rights and Permissions

Ranitidine, a widely used drug, is known to be well tolerated. This case report illustrates a severe anaphylactic reaction after a single intravenous dose of 50 mg ranitidine during the emergency cesarean section under spinal anesthesia. Anaphylaxis was successfully managed with Inj. adrenaline, Inj. hydrocortisone, ventilatory, and inotropic support following which she had a full recovery. Awareness of this rare but fatal adverse reaction to this commonly used drug could help in early recognition of the event if faced suddenly.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2318    
    Printed92    
    Emailed0    
    PDF Downloaded287    
    Comments [Add]    
    Cited by others 3    

Recommend this journal